MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Catalog Number ZBM12040
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the white end piece of the delivery system allegedly broke before the stent was deployed in the left brachiocephalic vein via access through the left arm.Reportedly, the vessel had been pre-dilated and the user had difficulties in advancing the delivery system to the lesion site.The delivery system was removed without issue and another device was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The evaluation of the returned delivery system confirmed the detachment of the white conversion tab.The conversion tab was missing upon sample receipt and therefore, the reported breakage could not be confirmed.The proximal end of the delivery system was found to be detached from the grip which may have led to the reported deployment failure, however, the system was found to have been actively used and the stent was not part of the sample return so that a deployment failure could not be confirmed.The disposition of the stent is unknown.Potential contributing factors to the reported event have been evaluated.As the event was found to be an isolated incident, no previously reported similar complaints could have been reviewed.In this case, it was reported that the white end piece broke prior to stent deployment, and the white conversion tab as well as the proximal end of the delivery system was found to be detached from the grip during sample evaluation.This kind of event may be related to rough handling of the device during shipment, storage or preparation.Furthermore, a deployment failure was reported which is considered a subsequent event of the conversion tab detachment.A difficult vessel anatomy or insufficient flushing of the device also may be contributing factors to the reported deployment failure.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "visually inspect the bard e-luminexx biliary stent to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." and "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." the reported stent placement in the brachiocephalic vein represents an off-label use of the device.The ifu states that the device is indicated for the treatment of biliary strictures resulting from malignant neoplasms.Updated data due to sample receipt.Updated 'eval code & desc - conclusion1' due to completion of evaluation.
 
Event or Problem Description

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6307042
Report Number9681442-2017-00046
Device Sequence Number1133636
Product Code FGE
UDI-Device Identifier04049519010366
UDI-Public(01)04049519010366(17)190729(10)ANAU3829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue NumberZBM12040
Device Lot NumberANAU3829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight104